Alert archive / Iowa / Wind Chill Advisories in 2015
Wind Chill Advisory 11, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 26, 2015, 9:50 PM CST for 7 counties in Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2015, 9:50 PM CST (03:50 UTC)
- Expired
- Feb 27, 2015, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WWUS43 KARX 270350 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 950 PM CST THU FEB 26 2015 ...BITTERLY COLD NIGHT EXPECTED... .A BITTERLY COLD NIGHT IS ON TAP WITH TEMPERATURES EXPECTED TO DROP INTO THE TEENS BELOW ZERO. WINDS OF 5 TO 10 MPH WILL COMBINE TO CAUSE WIND CHILLS NEAR 30 BELOW ZERO. THIS TYPE OF COLD CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES. TAKE PRECAUTIONS IF OUT IN THE COLD OVERNIGHT. IAZ008>010-018-019-029-030-271200- /O.NEW.KARX.WC.Y.0011.150227T0350Z-150227T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 950 PM CST THU FEB 26 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 20 AND 30 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING AROUND SUNRISE. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BAUMGARDT
3 follow-up statements
153 WWUS43 KARX 271018 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 418 AM CST FRI FEB 27 2015 ...BITTERLY COLD THIS MORNING... .WIND CHILLS OF -20 TO -30 ARE OCCURRING ACROSS THE AREA EARLY THIS MORNING. WIND CHILLS WILL GRADUALLY IMPROVE AFTER SUNRISE. IAZ008>010-018-019-029-030-271500- /O.CON.KARX.WC.Y.0011.000000T0000Z-150227T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 418 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EXPECT WIND CHILLS TO RANGE BETWEEN 20 AND 30 BELOW ZERO... WITH THE COLDEST WIND CHILLS OCCURRING AROUND SUNRISE. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
470 WWUS43 KARX 271308 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 708 AM CST FRI FEB 27 2015 ...BITTERLY COLD THIS MORNING... .WIND CHILLS WILL RANGE FROM -20 TO -30 THIS MORNING. WIND CHILLS ARE EXPECTED TO IMPROVE TO THE SINGLE DIGITS BELOW ZERO AFTER 9 AM. BUNDLE UP IF YOU MUST HEAD OUTDOORS THIS MORNING. IAZ008>010-018-019-029-030-271500- /O.CON.KARX.WC.Y.0011.000000T0000Z-150227T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 708 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EXPECT WIND CHILLS TO RANGE BETWEEN 20 AND 30 BELOW ZERO THROUGH 9 AM. * THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
871 WWUS43 KARX 271452 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 852 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... .ALTHOUGH TODAY WILL STILL BE WELL BELOW NORMAL FOR LATE FEBRUARY... SUNNY SKIES WILL ALLOW TEMPERATURES TO RISE INTO THE LOWER TEENS BY THIS AFTERNOON ACROSS NORTHEAST IOWA. WITH SOUTHWEST WINDS AROUND 5 MPH...WIND CHILLS WILL IMPROVE INTO THE SINGLE DIGITS BELOW ZERO LATE THIS MORNING AND INTO THE AFTERNOON. THEREFORE... THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CST. IAZ008>010-018-019-029-030-271600- /O.EXP.KARX.WC.Y.0011.000000T0000Z-150227T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 852 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WITH LIGHT WINDS AND RISING TEMPERATURES DUE TO SUNNY SKIES...WIND CHILL VALUES WILL IMPROVE INTO THE SINGLE DIGITS BELOW ZERO LATE THIS MORNING AND INTO THE AFTERNOON. $$ ROGERS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 5:19 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 26, 5:19 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 519 PM CST THU FEB 26 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 348 PM CST THU FEB 26 2015 WITH DIURNAL HEATING...A SCATTERED TO BROKEN DECK 4K FOOT CLOUDS DEVELOPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. MODEL SOUNDINGS SHOW THAT WITH THE LOSS OF DIURNAL HEATING LATE THIS AFTERNOON AND EVENING THAT CLOUDS WILL GRADUALLY DISSIPATE ACROSS THE AREA...AND BY MID TO LATE EVENING SKIES WILL BE CLEAR. FOR LATE TONIGHT AND EARLY FRIDAY MORNING...A 1039 MB HIGH...CENTERED OVER THE EASTERN DAKOTAS...WILL MOVE SOUTHEAST INTO WESTERN IOWA TONIGHT. THIS HIGH SHOULD BE CLOSE ENOUGH TO THE UPPER MISSISSIPPI RIVER VALLEY THAT OUR SURFACE GRADIENT WILL ONLY SUPPORT 5 KNOTS OR LESS OF WINDS. THE COMBINATION OF THE LIGHT WEST WINDS AND CLEAR SKIES WILL ALLOW THE TEMPERATURES TO FALL INTO THE -10 TO -30 DEGREE RANGE. THE COLDEST TEMPERATURES WILL FOUND IN CENTRAL WISCONSIN. BLACK RIVER FALLS COULD POTENTIALLY SEE THEIR THIRD DAY IN THE PAST WEEK WHERE THEIR TEMPERATURE HAS FALLEN TO -29F OR COLDER. WITH TEMPERATURES THIS COLD...ANY WIND AT ALL WILL PRODUCE WINDS IN THE -20 TO -35 DEGREE RANGE. HOWEVER IF THE WIND IS A BIT STRONGER THAN FORECAST...THE LOW TEMPERATURES WOULD BE A BIT WARMER THAN FORECAST AND WE WOULD SEE SLIGHTLY WARMER WIND CHILLS. DUE TO THIS...THINKING THAT IN EITHER SCENARIO...THE WINDS CHILLS WILL ONLY BE TEMPORARILY IN THE -20 TO -35 DEGREE RANGE. DUE TO THIS...THE CONSENSUS WAS TO JUST ISSUE A SPECIAL WEATHER STATEMENT TO COVER THIS SITUATION. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 348 PM CST THU FEB 26 2015 FROM SATURDAY NIGHT INTO SUNDAY...THE 26.12Z MODELS CONTINUE TO STRUGGLE WITH INTERACTION BETWEEN A SOUTHERN AND NORTHERN STREAM SHORT WAVE TROUGH. THE ECMWF CONTINUES TO THE FURTHEST NORTH AND PRODUCES SNOW ACROSS THE ENTIRE FORECAST AREA. THE HIGHEST TOTALS OF 1 TO 2 INCHES WILL BE FOUND SOUTH OF INTERSTATE 90. THE 26.12Z NAM WAS IN GENERAL AGREEMENT WITH THE ECMWF...BUT ITS 26.18Z RUN SHIFTED IT SOUTH TOWARD THE GFS AND GEM SOLUTIONS WHICH EITHER MISSES OUR AREA COMPLETELY OR JUST BRUSHES NORTHEAST IOWA AND SOUTHEAST MINNESOTA. DUE TO THESE DISCREPANCIES...STAYED CLOSE TO THE MODEL CONSENSUS. FROM MONDAY NIGHT INTO TUESDAY NIGHT...THE MODELS SHOW THAT ANOTHER A SHORT WAVE IN THE SOUTHERN STREAM WILL BRING ANOTHER BOUT OF WINTER PRECIPITATION TO THE AREA. THE GFS CONTINUES TO HAVE THE DEEPEST LOW AND IT IS ALSO THE FASTEST WITH ITS SURFACE LOW. IN THIS SCENARIO...THERE WOULD BE A WINTRY MIX SOUTH OF INTERSTATE 90 AND ACCUMULATING SNOW NORTH OF INTERSTATE 90. WHILE THE ECMWF HAS A WEAKER SURFACE LOW AND IT IS SLOWER AT MOVING INTO THE AREA...IT RESULTS IN THE SAME SCENARIO AND THE GFS. MEANWHILE THE GEM IS THE FARTHEST SOUTH OF THE SOLUTIONS AND HAS A SIMILAR TIMING TO THE ECMWF. WITH THIS SCENARIO...THE ENTIRE AREA WOULD SEE ACCUMULATING SNOW. STILL A BIT TOO FAR OUT TO MENTION AMOUNTS. IN THE WAKES OF THIS SYSTEM...ANOTHER ROUND OF COLD AIR MOVES INTO THE REGION. BOTH THE GFS AND ECMWF HAVE HIGH TEMPERATURES IN THE TEENS FOR WEDNESDAY. ON THURSDAY...THE GFS ONLY HAS HIGH TEMPERATURES IN THE SINGLE DIGITS AND THE ECMWF IS IN THE TEENS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 518 PM CST THU FEB 26 2015 VFR CONDITIONS EXPECTED THROUGH SATURDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...BAUMGARDT
Hazardous weather outlook, Feb 26, 6:15 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 615 PM CST THU FEB 26 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 615 PM CST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT UNDER CLEAR SKIES...TEMPERATURES WILL FALL INTO THE -10 TO -30 DEGREE RANGE BY MORNING. AT TIMES...A LIGHT WEST WIND WILL PRODUCE WIND CHILLS OF -15 TO -30. THIS COLD AIR CAN PRODUCE FROST BITE OF EXPOSED SKIN IN LESS THAN 30 MINUTES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILLS COULD BE BRIEFLY IN THE -15 TO -30 RANGE FRIDAY MORNING. TWO STORM SYSTEMS MAY IMPACT THE AREA THIS WEEKEND AND EARLY NEXT WEEK. THE FIRST ONE WILL BE CENTERED ON SATURDAY NIGHT AND SUNDAY. THIS SYSTEM COULD BRING 1 TO 2 INCHES OF SNOW TO AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 90. THE SECOND STORM REMAINS MORE UNCERTAIN BUT HAS THE POTENTIAL TO BRING A WINTRY MIX SOUTH OF INTERSTATE 90...AND ACCUMULATING SNOW NORTH OF INTERSTATE 90 FROM MONDAY NIGHT INTO TUESDAY. KEEP ABREAST OF THE LATEST FORECASTS CONCERNING THESE TWO STORM SYSTEMS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/JONES/BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:28 PM CST | Wind Chill Advisory | ARX | Chickasaw, Clayton, Fayette, Floyd, Howard, Mitchell and 1 more | 18 hr |
Nearby
Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.